Apr 25, 2006
I have seen little articles on Memory. Most of them are effecting short term memory and it is coming from the medication that is being taken. Is there a list that gives the side affects of these medications? And do you think that being HIV can cause mental problems within patients?
| Response from Dr. Horwath
People with HIV infection do sometimes develop short-term memory impairment. This usually occurs in people who have advanced HIV infection (eg. high viral loads, low T cells). These memory problems are a result of the effects of the virus. Although there are some medications that can cause memory problems, by and large the antiretroviral medications do not impair memory. However, there are reports of mental confusion and other neuropsychiatric side effects due to Sustiva.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.